Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On recurrent random walks on abelian semigroups


Author: Göran Högnäs
Journal: Proc. Amer. Math. Soc. 75 (1979), 111-113
MSC: Primary 60J15; Secondary 60B15
DOI: https://doi.org/10.1090/S0002-9939-1979-0529225-0
MathSciNet review: 529225
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a random walk $ {Z_n}$ on the locally compact second countable abelian semigroup S with unit e which is assumed to be a recurrent point for $ {Z_n}$. Then S is the disjoint union of a topologically simple abelian semigroup G and a null-set A of first category. Under some additional conditions G is a topological group.


References [Enhancements On Off] (What's this?)

  • [1] G. Högnäs, On random walks with continuous components, Semigroup Forum (to appear). MR 521149 (80b:60091)
  • [2] T. Husain, Introduction to topological groups, Saunders, Philadelphia and London, 1966. MR 0200383 (34:278)
  • [3] A. Mukherjea, On the convolution equation $ P = {P^\ast}Q$ of Choquet and Deny and relatively invariant measures on semigroups, Ann. Inst. Fourier (Grenoble) 21 (1971), 87-97. MR 0330920 (48:9257)
  • [4] A. Mukherjea and N. A. Tserpes, Measures on topological semigroups, Lecture Notes in Math., vol. 547, Springer, Berlin and New York, 1976. MR 0467871 (57:7722)
  • [5] A. B. Paalman-deMiranda, Topological semigroups, Math. Centrum, Amsterdam, 1964. MR 0167963 (29:5228)
  • [6] M. Rosenblatt, Markov processes, structure and asymptotic behavior, Springer, Berlin and New York, 1971. MR 0329037 (48:7379)
  • [7] J. G. Hocking and G. S. Young, Topology, Addison-Wesley, Reading, Mass. and London, 1961. MR 0125557 (23:A2857)
  • [8] M. Lin, Conservative Markov processes on a topological space, Israel J. Math. 8 (1970), 165-186. MR 0265559 (42:468)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60J15, 60B15

Retrieve articles in all journals with MSC: 60J15, 60B15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1979-0529225-0
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society